Alert archive / Indiana / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at Apr 19, 2011, 9:19 AM EDT for 39 counties in Indiana. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2011, 9:19 AM EDT (13:19 UTC)
- Expired
- Apr 20, 2011, 3:38 AM EDT
- In force
- 18 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
256 WGUS63 KIND 191319 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 919 AM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING... .ONE OR MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH THE POTENTIAL TO QUICKLY PRODUCE HEAVY RAINFALL IN ADDITION TO THE SEVERE WEATHER THREAT. INZ021-028>031-035>049-051>057-060>065-067>072-192130- /O.NEW.KIND.FF.A.0001.110419T1319Z-110420T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 919 AM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...BARTHOLOMEW...BOONE...BROWN...CARROLL... CLAY...CLINTON...DAVIESS...DECATUR...DELAWARE...FOUNTAIN... GREENE...HAMILTON...HANCOCK...HENDRICKS...HENRY...HOWARD... JACKSON...JENNINGS...JOHNSON...KNOX...LAWRENCE...MADISON... MARION...MARTIN...MONROE...MONTGOMERY...MORGAN...OWEN... PARKE...PUTNAM...RANDOLPH...RUSH...SHELBY...SULLIVAN... TIPPECANOE...TIPTON...VERMILLION...VIGO AND WARREN. * THROUGH WEDNESDAY MORNING * HEAVY RAINFALL OF ONE TO THREE INCHES OCCURRED ACROSS MUCH OF THE CENTRAL AND SOUTHERN PORTIONS OF CENTRAL INDIANA OVERNIGHT. ADDITIONAL HEAVY RAINFALL IS LIKELY ACROSS ALL OF CENTRAL INDIANA THROUGH TOMORROW MORNING. THIS WILL CAUSE A SIGNIFICANT FLASH FLOOD THREAT ACROSS THE AREA. * HEAVY RAIN MAY CAUSE RAPID FLOODING OF CREEKS...STREAMS...AND OTHER LOW LYING AREAS...IN ADDITION TO URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NIELD
2 follow-up statements
301 WGUS63 KIND 191951 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 351 PM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING... .ONE OR MORE ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT...WITH THE POTENTIAL TO QUICKLY PRODUCE HEAVY RAINFALL IN ADDITION TO THE SEVERE WEATHER THREAT. INZ021-028>031-035>049-051>057-060>065-067>072-200400- /O.CON.KIND.FF.A.0001.000000T0000Z-110420T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 351 PM EDT TUE APR 19 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS... BARTHOLOMEW...BOONE...BROWN...CARROLL...CLAY...CLINTON... DAVIESS...DECATUR...DELAWARE...FOUNTAIN...GREENE...HAMILTON... HANCOCK...HENDRICKS...HENRY...HOWARD...JACKSON...JENNINGS... JOHNSON...KNOX...LAWRENCE...MADISON...MARION...MARTIN... MONROE...MONTGOMERY...MORGAN...OWEN...PARKE...PUTNAM... RANDOLPH...RUSH...SHELBY...SULLIVAN...TIPPECANOE...TIPTON... VERMILLION...VIGO AND WARREN. * THROUGH WEDNESDAY MORNING * HEAVY RAINFALL OF ONE TO FOUR INCHES OCCURRED ACROSS MUCH OF THE CENTRAL AND SOUTHERN PORTIONS OF CENTRAL INDIANA LAST NIGHT. ADDITIONAL HEAVY RAINFALL IS LIKELY ACROSS ALL OF CENTRAL INDIANA THROUGH TOMORROW MORNING. THIS WILL CAUSE A SIGNIFICANT FLASH FLOOD THREAT ACROSS THE AREA. * HEAVY RAIN MAY CAUSE RAPID FLOODING OF CREEKS...STREAMS...AND OTHER LOW LYING AREAS...IN ADDITION TO URBAN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ NIELD
695 WGUS63 KIND 200738 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 338 AM EDT WED APR 20 2011 ...FLASH FLOOD WATCH IS CANCELLED... .THE HEAVY RAIN THREAT ACROSS CENTRAL INDIANA HAS ENDED. CONDITIONS ARE NO LONGER FAVORABLE FOR WIDESPREAD FLASH FLOODING. INZ021-028>031-035>049-051>057-060>065-067>072-200845- /O.CAN.KIND.FF.A.0001.000000T0000Z-110420T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 338 AM EDT WED APR 20 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. $$ PUMA
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at Apr 19, 6:50 AM EDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 19, 6:50 AM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 650 AM EDT TUE APR 19 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS...AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE ACROSS CENTRAL INDIANA TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM IS EXPECTED TO APPROACH INDIANA AND PUSH NORTH TO THE GREAT LAKES TONIGHT. A COLD FRONT TRAILING FROM THE LOW IS EXPECTED TO PASS ACROSS INDIANA LATE TONIGHT...GENERATING MORE STORMS...SOME OF WHICH COULD BE SEVERE. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE AREA ON WEDNESDAY AFTERNOON AND THURSDAY PROVIDING DRY WEATHER. ANOTHER LOW TAKES SHAPE IN THE PLAINS LATE IN THE WEEK AND HELPS ESTABLISH A FRONTAL BOUNDARY THAT REMAINS IN THE REGION THROUGH THE END OF THE FORECAST PERIOD...PROVIDING NEARLY CONSTANT SHOWER AND THUNDERSTORM CHANCES THROUGH MONDAY. && .NEAR TERM /TODAY AND TONIGHT/... SURFACE ANALYSIS EARLY THIS MORNING SHOWS A WARM FRONTAL BOUNDARY ACROSS SOUTHERN INDIANA STRETCHING WEST TO LOW PRESSURE OVER THE OKLAHOMA PANHANDLE. WATER VAPOR IMAGERY SHOWS ABUNDANT MOISTURE STREAMING ACROSS THE PLAINS STATES AND MISSISSIPPI VALLEY IN THE NEARLY ZONAL FLOW. SOUTHERLY FLOW ON THE SOUTH SIDE OF THE WARM FRONT WAS ADVECTING WARM AND MOIST AIR TOWARD CENTRAL INDIANA WITH DEW POINTS IN THE MIDDLE 60S ACROSS SOUTHERN ILLINOIS AND WESTERN KENTUCKY. MEANWHILE ON THE NORTH SIDE OF THE FRONTAL BOUNDARY NORTHEAST WINDS CONTINUED TO PREVAIL ALONG WITH TEMPERATURES AND DEW POINTS IN THE 40S. MAIN FORECAST CHALLENGE TODAY WILL BE POPS AND SEVERE THREAT TIMING. GFS 300K ISENTROPIC SURFACE SHOWS STRONG ISENTROPIC LIFT CONTINUING OVERNIGHT BEFORE ADVECTING NORTHWARD AS THE WARM FRONT PUSHES NORTH THIS AFTERNOON. GIVEN THE MOIST AIR MASS AND THIS UPGLIDE AHEAD OF THE LOW....WILL CONTINUE TO EXPECTED SHOWERS AND SCT THUNDERSTORMS ACROSS CENTRAL INDIANA OVERNIGHT BEFORE TAPERING OFF LATER THIS MORNING. FORECAST SOUNDINGS ACROSS THE FORECAST AREA SHOW A LINGERING LOWER LEVEL INVERSION IN PLACE IN MOST AREAS LONG AND NORTH OF THE WARM FRONT. ABOVE THE INVERSION...MUCH BETTER INSTABILITY LOOKS TO BE IN PLACE AS STEEP LAPSE RATES ARE PRESENT. FURTHERMORE ACROSS THE AREA VERY FAVORABLE WIND SHEAR IS PRESENT AS STORM RELATIVE HELICITY IS IN EXCESS OF 300 M2/S2 FOR MUCH OF THE DAY. THUS ANY CONVECTIVE DEVELOPMENT THAT DOES OCCUR WILL HAVE A VERY FAVORABLE ENVIRONMENT IN WHICH TO SPIN. ONGOING TIMING THOUGHTS REMAIN SIMILAR TO PREVIOUS RUNS AS INITIAL THREAT WILL BE THIS AFTERNOON ACROSS SOUTHERN PARTS OF THE FORECAST AREA...SOUTH OF THE WARM FRONT WHERE LIFTED INDEX READINGS WILL BE LESS THAN -6. GFS SHOWS A STRONG LLJ NEAR 50 KNTS PUSHING NORTH ACROSS INDIANA LATE THIS AFTERNOON AND EVENING...HELPING TO PUSH THE WARM FRONT NORTH ALONG WITH THE WARM...MOIST AND UNSTABLE AIR. THUS EXPECT ONSET MAINLY THIS AFTERNOON AND CONTINUING INTO THE EVENING HOURS...SPREADING FROM SOUTH TO NORTH AS THE LLJ WIELDS ITS INFLUENCE. THUS ALTHOUGH A COMPLETE SOAKER OF A DAY IS NOT EXPECTED...WILL TRY AND FOCUS HIGH CATEGORICAL POPS MAINLY DURING THE AFTERNOON HOURS. SECOND ROUND OF STORMS WILL COME LATE TONIGHT AS MODELS PUSH THE LOW TOWARD MICHIGAN AND THE COLD FRONT IS DRAGGED ACROSS INDIANA. BY THIS TIME...ANY DAYTIME HEATING WILL BE LOST...HOWEVER A NEGATIVELY TILTED UPPER SHORT WAVE WILL BEGIN TO INFLUENCE THE SYSTEM AND FORECAST SOUNDINGS CONTINUE TO SHOW FAVORABLE INSTABILITY WITH CAPE IN EXCESS OF 2000 J/KG AND FAVORABLE HELICITY VALUES FOR ROTATING STORMS. THUS AGAIN WILL AIM FOR CATEGORICAL POPS TONIGHT. GIVEN THE WARM AND MOIST AIR IN PLACE AND THE EXPECTED DYNAMICS SEVERE SEVER WEATHER THREATS WILL BE POSSIBLE...INCLUDING FLASH FLOODING...TORNADOES...LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. WILL MENTION ALL OF THESE IN THE HAZARDOUS WEATHER OUTLOOK. WILL LEAN TO THE WARMER SIDE OF THE MAVMOS TEMPERATURES FOR HIGHS TODAY AS STRONG WARM AIR ADVECTION IS EXPECTED AS THE WARM FRONT LIFTS NORTHWARD LATE IN THE DAY. AS FOR LOWS WILL LEAN TOWARD THE WET BULB TEMPERATURES AS RAIN IS EXPECTED AND THE BEST COLD AIR DOES NOT ARRIVE UNTIL AFTER 12Z WEDNESDAY. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... MUCH DRIER AIR ARRIVES ON WEDNESDAY AS STRONG HIGH PRESSURE BUILDS IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM. TIME HEIGHT SECTIONS SHOW STRONG SUBSIDENCE ON WEDNESDAY ALONG WITH A DRY COLUMN. FORECAST SOUNDINGS HINT AT SOME TRAPPED LOWER LEVEL STRATOCU ON WEDNESDAY AS THE COLD AIR ADVECTION CONTINUES IN THE WAKE OF THE FRONT. THUS WILL KEEP A FEW CLOUDS AROUND DURING THE DAY ON WEDNESDAY AND GO COOLER THAN MAVMOS FOR HIGHS. ANTICYCLONIC SURFACE FLOW BEGINS BY WEDNESDAY NIGHT AND THIS SHOULD AID CLEARING. THUS EXPECTED A MOSTLY CLEAR NIGHT AS TIME HEIGHTS AND SOUNDINGS CONTINUE TO SHOW THE DRY COLUMN AMID THE NORTHWEST FLOW AT 850 MB AND COLD AIR ADVECTION. WILL TREND LOWS AT OR BELOW MAVMOS FOR LOWS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... WHILE MODEL DISCREPANCIES ARE TYPICAL FOR THE EXTENDED...GENERAL AGREEMENT REMAINS IN A BRIEF RESPITE THURSDAY BEFORE ANOTHER LOW PUSHES THROUGH THE AREA AND LAYS OUT A FRONTAL BOUNDARY REMAINING IN THE AREA THROUGH THE REMAINDER OF THE FORECAST. THIS WILL PROVIDE NEARLY CONTINUOUS THUNDERSTORM CHANCES FROM THURSDAY NIGHT ON OUT. WENT NEAR HPC GUIDANCE SAVE FOR LATE IN THE PERIOD ON POPS AS MORE DISAGREEMENT IS NOTED BETWEEN GUIDANCE SOLUTIONS WITH RESPECT TO FRONTAL POSITION. WENT NEAR A CONSENSUS APPROACH ON TEMPS YET AGAIN WITH THE POTENTIAL FOR SIGNIFICANT REGIONAL TEMPERATURE GRADIENTS. && .AVIATION /DISCUSSION FOR 191200Z TAFS/... A WARM FRONT THAT IS NORTH OF THE OHIO RIVER AT 10Z WILL MOVE SLOWLY NORTHWARD TODAY DURING THE DAY AS SURFACE LOW PRESSURE MOVES FROM MISSOURI NORTHEAST THROUGH THE GREAT LAKES. THIS LOW WILL DRAG A COLD FRONT THROUGH CENTRAL INDIANA ARRIVING AT KLAF BY BETWEEN 3Z AND 6Z AND MOVING EAST THROUGH THE REST OF THE SITES. RADAR SHOWS SCATTERED TO NUMEROUS RAIN SHOWERS ACROSS THE AREA AND TO THE WEST MOVING IN. ANOTHER ROUND OF THUNDERSTORMS WILL MOVE IN FROM THE WEST BY 14-15Z AND THUNDERSTORMS WILL CONTINUE ON AND OFF THROUGH THE DAY. FOR NOW WILL INCLUDE THE THUNDER THAT I CAN TIME IN...THEN RUN WITH A VCTS FOR THE WHOLE DAY UNTIL THE PASSAGE OF THE COLD FRONT. WILL ALSO INCLUDE EXPLICIT MENTION OF THE THUNDER JUST AHEAD OF COLD FRONTAL PASSAGE. WILL INCLUDE REDUCED VISIBILITIES TO IFR IN THE THUNDERSTORMS...OTHERWISE MVFR VISIBILITIES THROUGH THE DAY. ALSO CEILINGS NORTH OF THE WARM FRONT WILL LIKELY BE IFR OR LIFR SO WILL KEEP THAT GOING UNTIL WARM FRONT LIFTS THROUGH. WINDS WILL ALSO BE STRONG AND GUSTY THROUGH THE DAY AS THE APPROACHING LOW PRESSURE SYSTEM STRENGTHENS THE PRESSURE GRADIENT ACROSS THE AREA AND THE GUSTINESS SHOULD CONTINUE FOR SEVERAL HOURS AFTER FRONTAL PASSAGE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....NIELD AVIATION...CP
Hazardous weather outlook, Apr 19, 3:57 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 357 AM EDT TUE APR 19 2011 INZ021-028>031-035>049-051>057-060>065-067>072-200800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 357 AM EDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED INCLUDE: TORNADOES... HEAVY RAIN RESULTING IN FLASH FLOODING... DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. AREAS AFFECTED AND TIMING: ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS MORNING...HOWEVER MORE WIDESPREAD SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND EVENING ACROSS CENTRAL INDIANA AS A WARM FRONT LIFTS NORTHWARD ACROSS THE AREA. SEVERE THUNDERSTORMS...SOME CAPABLE OF PRODUCING TORNADOES WILL BE POSSIBLE THIS AFTERNOON. IF TORNADOES OCCUR...THEY WILL BE MOST LIKELY TO FORM DURING THE AFTERNOON AND EARLY EVENING HOURS. A COLD FRONT WILL PUSH ACROSS THE STATE TONIGHT AND A LINE OF THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT. THESE STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO WITH THESE STORM CANNOT BE RULED OUT EITHER. AGAIN...VERY HEAVY RAIN MAY RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS ALSO ANOTHER CHANCE OF STORMS THURSDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS QUITE LIKELY TODAY. SPOTTERS WILL MOST LIKELY BE NEEDED DURING THE AFTERNOON AND EVENING HOURS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
In the hours before
Special weather statement, Apr 19, 8:39 AM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
839 AM EDT TUE APR 19 2011
INZ036-043>045-191330-
MONTGOMERY-PARKE-PUTNAM-VERMILLION-
839 AM EDT TUE APR 19 2011
...STRONG THUNDERSTORM ADVISORY FOR NORTHERN PUTNAM...PARKE...
SOUTHERN VERMILLION AND SOUTHERN MONTGOMERY COUNTIES UNTIL 930 AM
EDT...
AT 837 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CLINTON...OR 16 MILES NORTH OF TERRE
HAUTE...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
ROCKVILLE AND BLOOMINGDALE AROUND 855 AM EDT...
MARSHALL AROUND 900 AM EDT...
JUDSON AROUND 905 AM EDT...
CECIL HARDEN LAKE AROUND 910 AM EDT...
WAVELAND AROUND 915 AM EDT...
RUSSELLVILLE AROUND 920 AM EDT...
ROACHDALE...CARPENTERSVILLE...LADOGA AND BAINBRIDGE AROUND 930 AM
EDT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3977 8751 3998 8679 3975 8670 3960 8741
3961 8744
TIME...MOT...LOC 1240Z 252DEG 30KT 3971 8735
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 1:25 AM EDT | Tornado Warning | IND | Daviess, Greene, Knox, Lawrence, Martin | 22 min |
| Apr 19, 3:35 AM EDT | Tornado Warning | IND | Daviess, Greene, Knox, Martin | 25 min |
| Apr 19, 4:27 AM EDT | Severe Thunderstorm Warning | IND | Greene, Lawrence, Martin, Monroe | 48 min |
| Apr 19, 5:24 AM EDT | Areal Flood Warning | IND | Daviess, Greene, Jackson, Knox, Lawrence, Martin | 4 hr |
| Apr 19, 6:06 AM EDT | Flash Flood Warning | IND | Jackson | 4 hr |
| Apr 19, 6:42 AM EDT | Flash Flood Warning | IND | Jennings | 3 hr |
| Apr 19, 8:39 AM EDT | Special Weather Statement | IND | Parke | 51 min |
| Apr 19, 9:23 AM EDT | Special Weather Statement | IND | Hendricks, Marion | 52 min |
| Apr 19, 9:26 AM EDT | Flash Flood Warning | IND | Jennings | 30 min |
| Apr 19, 10:15 AM EDT | Special Weather Statement | IND | Putnam, Vigo | 45 min |
| Apr 19, 10:54 AM EDT | Special Weather Statement | IND | Vigo | 51 min |
| Apr 19, 11:10 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion, Morgan | 26 min |
| Apr 19, 11:13 AM EDT | Special Weather Statement | IND | Parke | 47 min |
| Apr 19, 11:22 AM EDT | Areal Flood Advisory | IND | Marion | 4 hr |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Knox, Sullivan | 34 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Knox | 27 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 29 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Shelby | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 35 hr |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Bartholomew, Jackson | 9 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 20 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Lawrence, Martin | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Lawrence, Martin | 22 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Lawrence, Martin | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Dubois, Martin, Pike | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Delaware, Madison | 48 hr |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Hamilton, Madison | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Hamilton, Marion | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Marion, Morgan | 3 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Greene, Owen | 18 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 22 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 21 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 23 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 16 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 22 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 31 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 17 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 31 days |
| Apr 19, 11:27 AM EDT | River Flood Warning | IND | Knox, Sullivan | 34 days |
| Apr 19, 11:33 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 25 min |
| Apr 19, 11:41 AM EDT | Special Weather Statement | IND | Hendricks, Putnam | 49 min |
| Apr 19, 11:46 AM EDT | Special Weather Statement | IND | Boone | 44 min |
| Apr 19, 11:47 AM EDT | Special Weather Statement | IND | Montgomery, Vermillion | 43 min |
| Apr 19, 12:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Montgomery, Parke | 43 min |
| Apr 19, 12:17 PM EDT | Areal Flood Warning | IND | Hancock, Hendricks, Henry, Johnson, Marion, Morgan and 5 more | 48 hr |
| Apr 19, 12:30 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Madison, Tipton | 45 min |
| Apr 19, 12:46 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 10 min |
| Apr 19, 1:10 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Madison, Randolph | 21 min |
| Apr 19, 1:13 PM EDT | Severe Thunderstorm Warning | IND | Henry, Randolph, Rush | 17 min |
Nearby
Flash Flood Watches in Indiana, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.